MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ILLICO; GUIDE, SURGICAL, INSTRUMENT

ALPHATEC SPINE, INC. ILLICO; GUIDE, SURGICAL, INSTRUMENT
Model Number 73724
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection confirmed that one of the locking tabs has completely broken off of the instrument.The detatched section was not returned with the rest of the device.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between thereducer and extenders.Review of device history records does not indicate any manufacturing or processing related issues related to this failure mode.Caution: imparting excessive torque beyond this point can damage the instrumentation.Warnings: potential risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.
 
Event or Problem Description
It was reported that the screw extender was found broken after a wash cycle.No patient was involved.

Brand Name
ILLICO
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19125935
Report Number2027467-2024-00031
Device Sequence Number15543523
Product Code FZX
UDI-Device Identifier00844856041691
UDI-Public(01)00844856041691(10)6772701
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73724
Device Catalogue Number73724
Device Lot Number6772701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Initial Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown